The three musketeers: four classical solutions to bankruptcy problems
This paper provides a comparative analysis of some classical solutions to bankruptcy problems from an axiomatic viewpoint. These rules are the constrained equal-awards rule, the constrained equal-losses rule, the proportional rule and the Talmud rule. The purpose of this study is to facilitate the understanding of their differences and to clarify the type of situations in which each of these rules is better.
(This abstract was borrowed from another version of this item.)
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Chun, Youngsub, 1988. "The proportional solution for rights problems," Mathematical Social Sciences, Elsevier, vol. 15(3), pages 231-246, June.
- Nir Dagan & Roberto Serrano & Oscar Volij, 1997.
"A Noncooperative View of Consistent Bankruptcy Rules,"
Economic theory and game theory
005, Nir Dagan.
- Dagan, Nir & Serrano, Roberto & Volij, Oscar, 1997. "A Noncooperative View of Consistent Bankruptcy Rules," Games and Economic Behavior, Elsevier, vol. 18(1), pages 55-72, January.
- Dagan, N. & Serrano, R. & Volij, O.C., 1994. "A Non-Cooperative View of Consistent Bankruptcy Rules," Discussion Paper 1994-11, Tilburg University, Center for Economic Research.
- Volij, Oscar & Dagan, Nir & Serrano, Roberto, 1997. "A Non-Cooperative View of Consistent Bankruptcy Rules," Staff General Research Papers Archive 5130, Iowa State University, Department of Economics.
- Herrero, Carmen & Marco, Maria Carmen, 1993. "Rational equal-loss solutions for bargaining problems," Mathematical Social Sciences, Elsevier, vol. 26(3), pages 273-286, November.
- Dagan, Nir & Volij, Oscar, 1993.
"The bankruptcy problem: a cooperative bargaining approach,"
Mathematical Social Sciences,
Elsevier, vol. 26(3), pages 287-297, November.
- Volij, Oscar & Dagan, Nir, 1993. "The Bankruptcy Problem: A Cooperative Bargaining Approach," Staff General Research Papers Archive 10571, Iowa State University, Department of Economics.
- Nir Dagan & Oscar Volij, 1993. "The Bankruptcy Problem: a Cooperative Bargaining Approach," Economic theory and game theory 001, Nir Dagan.
- Nir Dagan, 1996.
"New characterizations of old bankruptcy rules,"
Social Choice and Welfare,
Springer;The Society for Social Choice and Welfare, vol. 13(1), pages 51-59, January.
- Hervé Moulin, 2000. "Priority Rules and Other Asymmetric Rationing Methods," Econometrica, Econometric Society, vol. 68(3), pages 643-684, May.
- Youngsub Chun, 1999. "Equivalence of axioms for bankruptcy problems," International Journal of Game Theory, Springer;Game Theory Society, vol. 28(4), pages 511-520.
- Antonio Villar Notario & Carmen Herrero Blanco & Michael Maschler, 1996.
"Individual rights and collective responsibility: The rights-egalitarian solution,"
Working Papers. Serie AD
1996-04, Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie).
- Herrero, Carmen & Maschler, Michael & Villar, Antonio, 1999. "Individual rights and collective responsibility: the rights-egalitarian solution," Mathematical Social Sciences, Elsevier, vol. 37(1), pages 59-77, January.
- Youngsub Chun, 1999. "Equivalence of Axioms for Bankruptcy Problems," Working Paper Series no1, Institute of Economic Research, Seoul National University.
- Chun, Youngsub, 1988. "The equal-loss principle for bargaining problems," Economics Letters, Elsevier, vol. 26(2), pages 103-106.
- Carmen Herrero & Antonio Villar, 2002. "Sustainability in bankruptcy problems," TOP: An Official Journal of the Spanish Society of Statistics and Operations Research, Springer;Sociedad de Estadística e Investigación Operativa, vol. 10(2), pages 261-273, December.
- Young, H. P., 1988. "Distributive justice in taxation," Journal of Economic Theory, Elsevier, vol. 44(2), pages 321-335, April.
- Aumann, Robert J. & Maschler, Michael, 1985. "Game theoretic analysis of a bankruptcy problem from the Talmud," Journal of Economic Theory, Elsevier, vol. 36(2), pages 195-213, August.
- O'Neill, Barry, 1982. "A problem of rights arbitration from the Talmud," Mathematical Social Sciences, Elsevier, vol. 2(4), pages 345-371, June.
- Mill, John Stuart, 1859. "On Liberty," History of Economic Thought Books, McMaster University Archive for the History of Economic Thought, number mill1859.
When requesting a correction, please mention this item's handle: RePEc:eee:matsoc:v:42:y:2001:i:3:p:307-328. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.